Hail, Angelina
- When
- December 27, 11:40 AM CST
- Where
- Angelina County, 1.37 mi WNW of Diboll
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.190, -94.820
Hail was reported southwest of Burke, Texas.
Scattered showers with embedded thunderstorms developed along and just ahead of a cold front over Deep East Texas and North Louisiana, enhanced by a weak surface low/wave that developed over Southeast Texas and shifted northeast across Central Louisiana during the afternoon. One isolated strong thunderstorm produced nickel size hail southwest of Burke near the Trinity/Angelina County, Texas line…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered showers with embedded thunderstorms developed along and just ahead of a cold front over Deep East Texas and North Louisiana, enhanced by a weak surface low/wave that developed over Southeast Texas and shifted northeast across Central Louisiana during the afternoon. One isolated strong thunderstorm produced nickel size hail southwest of Burke near the Trinity/Angelina County, Texas line as well as near the communities of Woden and KingTown Landing southeast of Nacogdoches. Locally gusty winds also downed large tree limbs near Lufkin, TX before the storm later weakened. This same storm did re-intensify slightly and downed a tree near Huxley, TX (Shelby County), and later produced pea to dime size hail in Coushatta, LA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 27, 11:19 AM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1119 AM CST SAT DEC 27 2014 .DISCUSSION... OUR COLD FRONT CONTINUES TO MAKE STEADY PROGRESS SE LATE THIS MORNING...HAVING REACHED AN ADF...TO JUST E OF A TXK...TO BLANCHARD/GREENWOOD LA...TO OCH AND JUST W OF A LFK LINE AS OF 17Z. THE GREATEST EXTENT OF CONVECTION IS RACING NE AND SHOULD BE EXITING OUR SW AR COUNTIES HERE SHORTLY...BUT MOSAIC RADAR IMAGERY INDICATED ADDITIONAL SCT CONVECTION DEVELOPING WITHIN THE WARM SECTOR OVER SE TX/S LA AS WELL AS THE FRONTAL SFC ITSELF...WHICH SHOULD LIFT NNE INTO NCNTRL LA THROUGH THE AFTERNOON. IN ADDITION...THE SHORT TERM PROGS ARE IN AGREEMENT WITH A WEAK SFC LOW/WAVE DEVELOPING ALONG THE FRONTAL ZONE OVER SE TX...RACING NE INTO NCNTRL LA THIS AFTERNOON...THUS ENHANCING FRONTAL CONVERGENCE AND CONVECTION COVERAGE. DESPITE DEWPOINTS CLIMBING INTO THE LOWER/MID 60S IN THE WARM SECTOR THIS AFTERNOON...SFC AND ELEVATED INSTABILITY WILL BE WEAK...THUS KEEPING MORE ORGANIZED/STRONGER CONVECTION AT BAY. HOWEVER...ISOLATED STRONG STORMS CONTAINING SMALL HAIL AND LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL CAN/T BE RULED OUT...ALTHOUGH THIS THREAT WILL DIMINISH FROM NW TO SE THIS AFTERNOON/EVENING AS THE FRONT CONTINUES SEWRD...EXITING THE CWA AROUND/SHORTLY AFTER 06Z. FOR THE ZONE UPDATE...HAVE TRIMMED BACK POPS THIS MORNING...BUT MAINTAINED CATEGORICAL POPS OVER N LA...AS WELL AS LIKELY POPS FARTHER W. THE SHORT TERM PROGS ARE IN AGREEMENT WITH INCREASED OVERRUNNING/ISENTROPIC LIFT ALONG THE 295-300K SURFACES THIS AFTERNOON BEHIND THE SFC FRONT OVER NE TX/SE OK BUT NEAR THE 850MB FRONT...WHICH SHOULD GRADUALLY WEAKEN THIS EVENING. HAVE ALSO ADJUSTED MAX TEMPS TODAY...AS THESE HAVE BEEN REACHED OVER THE WRN SECTIONS OF E TX/SE OK...AND SHOULD CONTINUE TO FALL THROUGH THE AFTERNOON. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 63 43 50 34 56 / 80 80 50 10 10 MLU 67 46 49 37 53 / 90 90 70 20 10 DEQ 48 36 48 28 53 / 70 40 20 10 10 TXK 57 38 46 33 51 / 70 50 30 10 10 ELD 60 42 47 32 53 / 90 80 50 10 10 TYR 46 36 47 33 57 / 60 40 20 10 10 GGG 49 38 48 31 56 / 70 50 40 10 10 LFK 71 43 50 34 58 / 80 60 50 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 618 AM CST SAT DEC 27 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281230- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 618 AM CST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS...FOR NORTH LOUISIANA...FOR EAST TEXAS AND SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO SPREAD IN ACROSS THE FOUR STATE AREA ALL DAY AND INTO THE OVERNIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY RIGHT ALONG THE AFTERNOON COLD FRONT. CLOUD TO GROUND CAN BE DEADLY AND WILL BEAR WATCHING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WIDESPREAD SHOWERS WITH ELEVATED THUNDERSTORMS WILL BE ONGOING EARLY AS THE COLD FRONT SLOWLY EDGES INTO THE AREA. THIS PRECIPITATION WILL GRADUALLY DIMINISH FROM WEST TO EAST LATE ON SATURDAY AND INTO SUNDAY WITH THE ARRIVAL OF PACIFIC HIGH PRESSURE. ANOTHER REINFORCEMENT OF MUCH COLDER...ARCTIC HIGH PRESSURE...WILL SPILL SOUTH INTO THE REGION TUESDAY WITH BELOW NORMAL TEMPERATURES EXPECTED THROUGHOUT THE REMAINDER OF THE WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 24
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CST SAT DEC 27 2014
TXZ165-271815-
ANGELINA-
1118 AM CST SAT DEC 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 PM CST...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
DIBOLL...HUDSON AND LUFKIN...
AT 1118 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GROVETON...OR 23 MILES WEST OF
DIBOLL...MOVING EAST AT 25 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05The Shreveport radar (KSHV), 168 km away, was scanning. The volume nearest the first event began at 17:40 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Hail was reported southwest of Burke, Texas.
Large tree limbs greater than 2 inches in diameter were downed southwest of Burke, Texas.
Large tree limbs greater than two inches in diameter were downed in Herty, Texas.
Nickel size hail was reported in Kingtown Landing Store.
A large tree was downed across Hwy. 417 in Huxley, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, December 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546835, 546836, 546837, 546838, 546839.